×

zbMATH — the first resource for mathematics

Algebraic families of smooth hyperbolic surfaces of low degree in \(\mathbb{P}_ \mathbb{C}^ 3\). (English) Zbl 0887.32007
In [S. Kobayashi, Hyperbolic manifolds and holomorphic mappings, Marcel Dekker, New York (1970; Zbl 0207.37902)], Kobayashi conjectured that a generic hypersurface of \(\mathbb{P}_{\mathbb{C}}^n\) of sufficiently high degree \(d\) (expected bound being \(d \geq 2n-1\)) is hyperbolic. It is true for \(n=2\), but for \(n>2\) only some examples are known. For \(n=3\), Brody and Green obtained the first example of a smooth hyperbolic surface in \(\mathbb{P}_{\mathbb{C}}^3\) of any degree \(d=2p \geq 50\) [R. Brody and M. Green, Duke Math. J. 44, 873-874 (1977; Zbl 0383.32009)], and Nadel obtained such examples of any degree \(d=6p+3\geq 21\) [A. M. Nadel, Duke Math. J. 58, No. 3, 749-771 (1989; Zbl 0686.32015)].
In the present paper, the author improves Nadel’s technique and produces examples of smooth hyperbolic surfaces in \(\mathbb{P}_{\mathbb{C}}^3\) of arbitrary degree \(d \geq 14\), which is closer to the expected bound \(5\). Furthermore, if \(H_{3,d}\) is the subset of all hyperbolic surfaces in the projective space \(P_{3,d}\) of all surfaces of degree \(d\) in \(\mathbb{P}_{\mathbb{C}}^3\), and if \(d>9+ \sum_{i=0}^3 k_i\) where at least two of the integers \(k_i\) are \(\geq 2\), then the author proves that \(H_{3,d}\) contains a Zariski open subset of \(P_{3,d}\) of dimension \(\sum_{i=0}^3 \binom{k_i+3}{k_i} -1\).

MSC:
32Q45 Hyperbolic and Kobayashi hyperbolic manifolds
14H10 Families, moduli of curves (algebraic)
14H20 Singularities of curves, local rings
14N10 Enumerative problems (combinatorial problems) in algebraic geometry
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] [Be78]Beauville, A.–Surface algébrique complexes, Astérisque 54, 1978
[2] [Br78]Brody, R..–Compact manifolds and hyperbolicity, Trans. Amer. Math. Soc.,235 (1978), 213–219
[3] [BG77]Brody, R. &Green, M..–A family of smooth hyperbolic hypersufaces in \(\mathbb{P}\) \(\mathbb{C}\) 3 . Duke Math. J.,44 (1977), 873–874 · Zbl 0383.32009
[4] [De95]Demailly, J.-P.–Algebraic criteria for Kobayashi hyperbolic projective varieties and jet differentials, Proceedings of the AMS Summer Institute on Alg. Geom. held at Santa Cruz, ed. J. Kollar, July 1995, To appear
[5] [GG79]Green, M. &Griffiths, P..–Two applications of algebraic geometry to entire holomorphic mappings, The Chern Symposium, 1979, (Proc. Internat. Sympos. Berkley, Calif., 1979), Springer-Verlag, New York, 1980, 41–74
[6] [Ko70]Kobayashi, S..–Hyperbolic manifols, and holomorphic mappings, Marcel Dekker, New York, 1970
[7] [Ko76]Kobayashi, S..–Intrinsic distances, mesures and geometric function theory, Bull. Amer. Math. Soc.,82 (1976), 357–416 · Zbl 0346.32031
[8] [La86]Lang, S..–Hyperbolic and Diophantine analysis, Bull. Amer. Math. Soc.,14 (1986), 159–205 · Zbl 0602.14019
[9] [MN93]Masuda, K. & Noguchi, N..–A construction of hyperbolic hypersurface of \(\mathbb{P}\) \(\mathbb{C}\) n , Preprint Tokyo Inst. Technology, Ohokayama, Tokyo, (1993)
[10] [Mi68]Milnor, J..–Singular points of complex hypersurfaces, Princeton Univ. Press61 (1968) · Zbl 0184.48405
[11] [Na89]Nadel, A.M..–Hyperbolic surfaces in \(\mathbb{P}\) \(\mathbb{C}\) 3 , Duke Math. J.,58 (1989), 749–771 · Zbl 0686.32015
[12] [Si87]Siu, Y.T..–Defect relations for holomorphic maps between spaces of different dimensions, Duke Math. J.,55 (1987), 213–251 · Zbl 0623.32018
[13] [Za89]Zaidenberg, M.G..–Stability of hyperbolic imbeddedness and construction of examples, Math. USSR Sbornik,63 (1989), 351–361 · Zbl 0668.32023
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.